MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/199/085
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the hospital experimented on the product after cases of micro aspirations, and found that cuffs were leaking.The functionality tests were performed in the presence of a smiths rep and it was observed that inflated cuffs showed leaks and bubbles when immersed in transparent container filled with water.Additionally, it was alleged the spring valve of the pilot balloon wasn?t working right.The test was done in 189 and 199.They blew the cuff with air at 30 cm as recommended on the tube, then detached the manometer.They reconnected the manometer and after a second and observed that the reading dropped 26cm in size 7 and 8 et.The pressure was not getting stabilized and was continuously dropping.This is the same thing they are experiencing at patient bedside thought they were maintaining the cuff pressure for 3 times a day and still having vap case.Also tried to use 199 plain et and found the pressure was not getting stable, continuously dropping.They used 10 units to assess the functionality with the same outcome.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation: no product was returned.We are unable to confirm the reported complaint.If the product is returned, smiths medical will reopen this complaint for further investigation.
 
Additional Manufacturer Narrative
H10: a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample and five photos were received for evaluation.Visual and functional testing found no leakage was detected; complaint was not confirmed.Device passed all functional testing.No problem found.Root cause cannot be determined as the sample was successfully tested and no discrepancies were detected.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional investigative action will be taken accordingly.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
PORTEX ENDOTRACHEAL TUBES
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
thousand lights,
minneapolis, MN 55442
MDR Report Key14761037
Report Number3012307300-2022-12326
Device Sequence Number20371706
Product Code BTR
UDI-Device Identifier15019315022357
UDI-Public15019315022357
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/199/085
Device Catalogue Number100/199/085
Device Lot Number4200211
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown